Universal connection and curvature for statistical manifold geometry

Arwini, Khadiga and Del Riego, L and Dodson, CTJ (2007) Universal connection and curvature for statistical manifold geometry. Houston Journal of Mathematics, 33 (1). pp. 145-161. ISSN 0362-1588

There is a more recent version of this item available.
[thumbnail of univconexpf.pdf] PDF

Download (262kB)


Statistical manifolds are representations of smooth families of probability density functions that allow differential geometric methods to be applied to problems in stochastic processes, mathematical statistics and information theory. It is common to have to consider a number of linear connections on a given statistical manifold and so it is important to know the corresponding universal connection and curvature; then all linear connections and their curvatures are pullbacks. An important class of statistical manifolds is that arising from the exponential families and one particular family is that of gamma distributions, which we showed recently to have important uniqueness properties in stochastic processes. Here we provide formulae for universal connections and curvatures on exponential families and give an explicit example for the manifold of gamma distributions.

Item Type: Article
Uncontrolled Keywords: Statistical manifold, exponential family, connection, universal connection, universal curvature, gamma 2-manifold, Freund 4-manifold, bivariate Gaussian 5-manifold
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 53 Differential geometry
MSC 2010, the AMS's Mathematics Subject Classification > 62 Statistics
Depositing User: Prof CTJ Dodson
Date Deposited: 16 Apr 2007
Last Modified: 08 Nov 2017 23:32
URI: https://eprints.maths.manchester.ac.uk/id/eprint/785

Available Versions of this Item

Actions (login required)

View Item View Item